I've been using acne medication from my dermatologist that contains benzoyl peroxide. What can stop the burning? (Photo)

My chin, around my mouth on the right side, folds of my nose, and part of my right cheek always burn after using the cream. It's also red and peeling

Doctor Answers 1

Dermatitis from Benzoyl Peroxide

I have seen cases of severe irritation immediately following topical use of benzoyl peroxide for acne. My advice is to discontinue immediately and stick to a bland emollient, such as Eucerin or Cetaphil, until the skin heals. Switching to a different benzoyl peroxide product may help, and in general best to stick to a low percentage such as 2.5%. Try to avoid applying BP in the creases of the face.It is possible to develop an allergy to benzoyl peroxide. For this reason, I would do a tiny test spot application on the forearm for a few days prior to assess for skin reaction.

Chicago Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.